Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
Always hoping

Bouts of nighttime high blood pressure and stomach pain

Recommended Posts

Hoping someone here has some insight - none of the doctors do.

I have had low blood pressure for years (normal for me now is 90-100/70-80 on florinef .05mg daily).  About 6 months ago I had an episode of high blood pressure (190/100) one night.  It went down on it's own after a few hours.  Since then I seem to occasionally get episodes of high blood pressure at night (170-180/90-100).  While I have put them off as some unknown adrenaline surge and have been just working through them until it lowers on its own, I have now started getting some pretty severe stomach pain while these high blood pressure episodes are happening.  Not just an ache, but actual pain.  The pain goes away when the blood pressure goes back down.  My stomach will then ache for the next day or 2.  I'd say that in the last 6 months I've had about 10-12 high blood pressure episodes, about 4 of them have been with the stomach pain and all of them are at night between 11pm and 2am).  Any ideas?  PCP has no idea and my EP just wants me to take the florinef and a blood pressure med.  Thanks!

Share this post


Link to post
Share on other sites

So sorry you have had these symptoms.

I have been in a very bad flare, and 3 weeks ago I also had very bad nighttime stomach pain (and nausea).  I also get high bp in general when I am in a relapse or flare.  For me the stomach pain went on for about a week and it was always worst at night--waking me up or preventing me from sleeping.  I was also having some acid reflux and burning intestinal pain.  I do not typically have significant GI problems. I don't know if what you and I experienced could have the same cause but I am struck by it.  Altogether I had significant GI symptoms for about 2 weeks and lost 10 lbs.

For me it fairly suddenly went away.  I had even consulted with a GI specialist and was planning an endoscopy.

During this time I had starting taking B12 supplement and also a Vit D3 supplement.  My suspicion at the time was that one of these might be causing or contributing to the GI upset.  I stopped taking D3 to see if that would help.  I don't know if it was coincidence or if the Vit D3 was causing the serious upset.  Since then I am trying to get 15 min in the sun each day to try to get more Vit D that way.  I don't actually know if I have a deficiency or not and probably should have that tested.  My dr suggested I take a Vit D supplement.

 

Share this post


Link to post
Share on other sites

Hi MomtoGiuliana..  Thanks for replying.

I've had Gerd forever and take a Prilosec daily.  I've never had the pain before though.  I'm not presently taking D either.  Thankfully I am scheduled for a routine endoscopy on Tuesday.  The pain just seems directly linked to the times that my blood pressure suddenly increases.  The increase in BP is pretty new to me so maybe it is just becoming my new norm. 😕

Maybe I am in a flare.  I really don't know since it seems that my symptoms and vitals are changing and what I use to consider a flare isn't what is happening now.  When you mentioned it, I did do some BP readings and went from 124/79 hr 79 laying to 110/92 hr 134 standing.  I was happy the BP was down from earlier today and then notice the HR increase.  Maybe a flare it is!  Lol

This POTS craziness is maddening.  Hope your flare ends soon!

Share this post


Link to post
Share on other sites

POTS often seems to throw a curve ball just when you think you've got things figured out.

I hope it is just a flare and you feel better soon.  Good to get the endoscopy done.

Share this post


Link to post
Share on other sites

@Always hoping - I am wondering if there is a GI issue causing the high BP, not the other way around. When "normal" people have pain their BP goes up. It would be that much more in dysautonomia patients. I know that whenever I have something wrong with me I get the high BP before I even have the symptoms of what is wrong ( like colds or other illnesses ). Is the pain in your upper abdomen or lower? Could it be gall bladder? Or an ulcer? Or even a kidney stone? Diverticulitis? Any of these conditions could cause episodic pain that could set off your BP because of the pain. --- I haope the scoping will show something and you will soon feel better. Best wishes!!!

Share this post


Link to post
Share on other sites

High blood pressure is a very common negative side effect of florinef and you could read more about other people's experience with this by doing a search on the forum.  Maybe ask your doctor about other ways to raise BP which only work during the day, like florinef or compression hose.  

Share this post


Link to post
Share on other sites

@Pistol Good point about the stomach problem maybe causing the high BP.  I always think of it as the BP causing the stomach pain since I feel the high BP first.  I had my gallbladder out about 20 years ago, but possible ulcer which is why we scheduled the scope.  The pain is right in the middle between my navel and rib cage.  Pretty sure it's something with the stomach. I don't believe that I ever had a BP over 120/80 until last January when it suddenly went to 190/100.  Now it seems to come and go.  It needs to just go! Lol. Hope all is well with you!

@yogini I've thought about the fact that maybe my body is beginning to react differently to the Florinef.  When I first started with it about 3 years ago, my BP was normally in the 80/50 range so the BP increase was welcome.  Now I wake up in the 90/70 range and normally stay in the 110/80 range.  It just seems strange that when these episodes hit it's late in the evening and I take the Florinef in the morning.  After the January episode I cut my dose in half but that brought on different issues within 4 days.  My body doesn't produce aldosterone so the Florinef replaces it.  I'm guessing that even with the high BP that I will need to continue with it and then take a different med to counteract the BP increase.  Ugh.  Hate the wicked cycle.  Thanks!

Share this post


Link to post
Share on other sites
8 hours ago, Always hoping said:

 

@yogini I've thought about the fact that maybe my body is beginning to react differently to the Florinef.  When I first started with it about 3 years ago, my BP was normally in the 80/50 range so the BP increase was welcome.  Now I wake up in the 90/70 range and normally stay in the 110/80 range.  It just seems strange that when these episodes hit it's late in the evening and I take the Florinef in the morning.  After the January episode I cut my dose in half but that brought on different issues within 4 days.  My body doesn't produce aldosterone so the Florinef replaces it.  I'm guessing that even with the high BP that I will need to continue with it and then take a different med to counteract the BP increase.  Ugh.  Hate the wicked cycle.  Thanks!

In Dysautonomia many of us have trouble maintaining blood pressure in an upright position.  When you are lying flat, it is much easier for your body keep up BP because you are not fighting gravity.  So it actually makes sense in Dysautonomia that you could get high BP while lying down. That is why people who take midodrine (which wears off in a few hours) don’t take a dose at night and why people don’t sleep with comorsssion hose on.

 

 

Share this post


Link to post
Share on other sites

@yogini Absolutely same for me.  I do normally take my BP standing since this is when I'm feeling looping and check to see if that's the problem.  Since I've noticed the beating in my ears at night, I've been doing some tracking lately in different positions for an upcoming EP appointment.  My recent "highs" have been in the 160/high 90s standing when they hit the 180s/110 range laying I stop checking - it freaks me out!  Lol. I am starting to see the over 30 increase in hr again from sitting to standing which the Florinef had under control so I do agree that the Florinef is working differently for me now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...